Follow
Share

My mom is in hospice here at our house. She has gone from having some appetite to none at all. She has been taking Oxy extended relief and an Oxy immediate relief. I think these are the problem. I checked her comfort care box...and the nausea meds had horrible side effects and warnings about interaction. I think the Oxy has made things worse for her. It helps with the pain, but she it totally out of it now and it was supposed to help with her pain and breathing...her breathing is not better like it was. I'm talking with her hospice nurse on Wednesday. Has anyone else experienced this?

Find Care & Housing
Call the hospice nurse right away.
Helpful Answer (0)
Reply to BarbBrooklyn
Report

I agree with willie. Never heard of Oxys helping with breathing. Morphine yes. You need to call the Nurse and have her come out and evaluate Mom. Explain the interactions. Mom is to be kept comfortable. Thats what Hospice is for.
Helpful Answer (0)
Reply to JoAnn29
Report

Two thoughts-
Has she been getting a regular laxative while using the oxycodone? The inability to go would definitely affect her appetite, and a blockage can cause vomiting.

This could be a sign of end of life. It is common that people stop wanting food in their last weeks and days. This is a hard place to be, talk to the nurse about this.

As for her breathing - I might be wrong but I don't think opiates actually improve their breathing, rather they reduce the feeling of air hunger so they are less distressed and therefore more apt to breath in a normal rhythm rather than gasping for air.
Helpful Answer (0)
Reply to cwillie
Report

Can you phone the Hospice nurse a.s.a.p.?
I have read on here that hospice can be called anytime.
Helpful Answer (0)
Reply to Sendhelp
Report

Subscribe to
Our Newsletter